It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-21-2013, 08:07 PM   #1
Junior Member
(female)
 
Join Date: Jul 2012
Location: Carlisle, PA
Posts: 36
asm505 HB User
Unhappy On 100 mcg of Levothyroxin and still feeling bad

I had half my thyroid out in March 2013 and the 2nd half out in May 2013 due to cancer. My doctor has me on 100 mcg of levothyroxin and I am awaiting my RAI treatment but this past week has been horrible. I am normally very active (up at 5:30 to exercise before work) but lately I lay in bed in the morning feeling like I am stuck in cement unable to get up, I get home from work and FORCE myself to exercise but I really don't feel like it. I am sleeping 9+ hours a night and still feeling tired, unable to concentrate and eating more than normal and craving junk.

Is this all in my head....based on my research this dosage is probably pretty good, atleast shouldn't make me feel bad....I am about 118 lbs. (if that matters).....please help. Feeling depressed and not sure where to turn.

 
Reply With Quote
Old 06-21-2013, 08:23 PM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,280
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: On 100 mcg of Levothyroxin and still feeling bad

You may be hypothyroid at this dose. People are very sensitive to thyroid insufficiencies and excesses. Have you gotten any labs done since you started on the levothyroxine? That would help a lot and if your dose needs adjusted upward, the labs would show that, along with your symptoms which suggest you either need a higher dose, or perhaps a different type of thyroid with T3 and T4 in it. Levo is only T4. I would talk to your endo and ask to be tested and let him know how you are feeling.

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-21-2013, 08:31 PM   #3
Junior Member
(female)
 
Join Date: Jul 2012
Location: Carlisle, PA
Posts: 36
asm505 HB User
Re: On 100 mcg of Levothyroxin and still feeling bad

Thanks for your reply but my guess is that they don't care how I am feeling and are not moniting my levels since I will have to be off any type of meds 2 weeks prior to the RAI treatment....

 
Reply With Quote
Old 06-22-2013, 04:02 AM   #4
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,280
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: On 100 mcg of Levothyroxin and still feeling bad

How far out is your RAI scheduled? It might be worth knowing whether this dose is adequate or not now, so you don't go back on the same dose after RAI and feel bad for awhile again. The depression can be a symptom of hypothyroidism too. I would ask your Dr to get it checked before you go off it if you have been on it for about 6 weeks or more.

 
Reply With Quote
Old 06-22-2013, 07:55 AM   #5
Junior Member
(female)
 
Join Date: Jul 2012
Location: Carlisle, PA
Posts: 36
asm505 HB User
Re: On 100 mcg of Levothyroxin and still feeling bad

I have a consultation with the nuclear medicine dept on July 1st and they said the actual treatment would most likely be about 2 weeks after that. I have to go get my prescription for cytomel filled and start on that. I didn't research that medicine much but the dr. made a comment that maybe I will feel better on that one so maybe that has the t3 and t4 in it that you mentioned.

 
Reply With Quote
Old 06-22-2013, 08:27 AM   #6
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,280
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: On 100 mcg of Levothyroxin and still feeling bad

Cytomel is T3 and is usually used in combo with levothyroxine. I would just be clear on whether Dr is wanting you to take it in addition, or instead of, the L-thyroxine. That will probably help you feel better in meantime.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 12:56 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!